Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Does Minoxidil causes erectile dysfunction or other sexual problems?

User rating for this question
Answered by

Practicing since : 2001
Answered : 297 Questions
I am 28 years old male and not yet married. To stop the male pattern baldness and for hair regrowth I started using Minoxidil 5% after consulting a dermatologist from last 4 months.But now I'm worried about the side effects which I'm seeing it on different online forums i.e Decrease in sexual ability or desire....I'm unable to notice this issue with me, but just wanted to know whether using Minoxidil will cause erectile dis-function or other sexual problems.I am very much concerned about this please suggest me whether I can continue with usage or not.
Posted Sun, 29 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. V. Kumaravel 36 hours later
Brief Answer: Topical Minoxidil may not cause sexual problem Detailed Answer: Hello Sir, I do understand that your have been using Minoxidil 5% for male patter baldness. your concern seems to be related to the adverse effects of Minoxidil whether it can cause sexual problem. Minoxidil is a vasodilator that was initially used for hypertension and minoxidil cream was used for hair growth. You seem to be suffering from Androgenic alopecia. There has been some anecdotal reports regarding erectile dysfunction and minoxidil, but this may not be true, it usually does not cause sexual dysfunction. sexual dysfunction like decrease in sexual ability and desire , many a times are related to psychogenic factors and you need not confuse with minoxidil. In fact studies have shown that minoxidil is used as treatment in some cases of erectile dysfunction. regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor